MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X18IN 2-0 S/A CT CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X18IN 2-0 S/A CT CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP751D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Inflammation (1932); Pain (1994); Impaired Healing (2378); Fluid Discharge (2686)
Date of Event 10/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, gender, weight, bmi at the time of index procedure? what is the correct lot number? on what tissue was the suture used? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? were there any pre-existing signs/symptoms of active inflammation/infection prior to this surgical procedure? were any pre-op cleansing procedures or products changed recently? if yes, please describe.Does the patient have known allergic history to medical device, food or medications? was the suture reprocessed (ie.Re-sterilized) before use? did the operating surgeon observe any suture deficiency or anomaly before, during or after the suture placement? please specify/describe.Were cultures performed? results? was any medication prescribed to treat inflammation symptoms? please specify.Was the wound re-sutured? if yes, when? if yes, what was used for re-suturing? was the open reduction internal fixation surgery done for both wrists? if yes, was only 1 device suture used on both wrists? other relevant patient comorbidities/concomitant medications? what is physician¿s opinion as to the etiology of or contributing factors to this event? were there all symptoms resolved after suture removal and treatment provided? what is the patient¿s current status? trade name - irgacare®; active ingredient(s) ¿ triclosan; dosage form ¿ suture/solid/parenteral; strength ¿ = 275 g/m.
 
Event or Problem Description
It was reported that a patient underwent an open reduction and plate internal fixation for bilateral distal radius fractures on (b)(6) 2021 and suture was used on the subcutaneous tissue.Nine days later, the patient experienced pain at the wound and the dressing was soaked with pale yellow wound secretion.The patient immediately went to the hospital for reexamination, and the dressing was opened, and a small amount of pale yellow wound secretion was observed in the surgical wounds of bilateral wrists, and partial subcutaneous sutures were exposed, with erythema and inflammation at the stitches, and poor wound healing.Wound dressing was changed, the wound was washed with hydrogen peroxide and saline, the exposed suture was removed, and oral antibiotics were prescribed.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 12/20/2021.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following information was requested but unavailable: what is the correct lot number? on what tissue was the suture used? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? were there any pre-existing signs/symptoms of active inflammation/infection prior to this surgical procedure? were any pre-op cleansing procedures or products changed recently? if yes, please describe.Does the patient have known allergic history to medical device, food or medications? was the suture reprocessed (ie.Re-sterilized) before use? did the operating surgeon observe any suture deficiency or anomaly before, during or after the suture placement? please specify/describe.Were cultures performed? results? was any medication prescribed to treat inflammation symptoms? please specify.Was the wound re-sutured? if yes, when? if yes, what was used for re-suturing? was the open reduction internal fixation surgery done for both wrists? if yes, was only 1 device suture used on both wrists? other relevant patient comorbidities/concomitant medications? what is physician¿s opinion as to the etiology of or contributing factors to this event? were there all symptoms resolved after suture removal and treatment provided? what is the patient¿s current status? trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 275 g/m.

Brand Name
VCL+ VIO 8X18IN 2-0 S/A CT CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key12738150
Report Number2210968-2021-10725
Device Sequence Number14478019
Product Code GAM
UDI-Device Identifier10705031055292
UDI-Public10705031055292
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVCP751D
Device Catalogue NumberVCP751D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2021
Supplement Date Received by Manufacturer11/26/2021
Initial Report FDA Received Date11/02/2021
Supplement Report FDA Received Date12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 YR
Patient SexMale